Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 12, 2011, 3:21 PM MST for Gila County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 3:21 PM MST (22:21 UTC)
- Expired
- Aug 12, 2011, 4:15 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 128 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WWUS85 KPSR 122221
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST FRI AUG 12 2011
AZZ024-122315-
GILA AZ-
321 PM MST FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 415 PM MST
AT 317 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF SAWMILL...MOVING WEST AT 5
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAWMILL AND HILLTOP...
LAT...LON 3349 11050 3380 11059 3382 11030 3370 11015
3365 11014
TIME...MOT...LOC 2222Z 076DEG 6KT 3372 11027
$$
LEINSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:05 PM MST, 16 minutes earlier.
Area forecast discussion, Aug 12, 3:05 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 305 PM MST FRI AUG 12 2011 .UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS. && .SYNOPSIS... INCREASED MONSOON HUMIDITY AND WEAK DISTURBANCES MOVING NORTH FROM MEXICO WILL CONTINUE A THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL AZ THROUGH SATURDAY. A DRIER AND MORE STABLE AIRMASS WILL MOVE INTO THE REGION SUNDAY THROUGH NEXT TUESDAY...HELPING TO INCREASE AFTERNOON TEMPERATURES...AND LIMITING SHOWER AND THUNDERSTORM ACTIVITY TO THE MOUNTAINS OF SOUTH CENTRAL ARIZONA. && .DISCUSSION... TONIGHT... DEEP MONSOON MOISTURE OVER THE SOUTHERN HALF OF AZ...WITH AN INVERTED TROF MOVING NORTH FROM MEXICO /BEST SEEN IN WATER VAPOR IMAGERY/ WOULD BODE WELL FOR ELEVATED PROBABILITIES OF PRECIP THIS EVENING. HOWEVER THE EFFECTS FROM THE INVERTED TROF ARE NOT CLEAR CUT...AND FRANKLY A LITTLE PUZZLING. THERE WAS A REFLECTION OF THIS TROF AT 500 AND 300 MB...HOWEVER HIGHER UP AT 250 AND 200 MB RELATIVELY STRONG 40 KNOT PLUS SEMI STABLE ANTICYCLONIC FLOW COVERED THE REGION. EARLIER IN THE AFTERNOON THERE WERE LIGHTNING STRIKES ON THE SOUTHWESTERN PORTIONS OF THE GREATER PHOENIX AREA...NEAR BUCKEYE. DESPITE THE HARD TO INTERPRET PLOT AND MODEL DATA...THE PRESENCE OF THE INVERTED TROF AND DEEP BOUNDARY LAYER MOISTURE WARRANTS A CONTINUATION OF SHOWER/TSTM THREATS ACROSS THE ENTIRE FORECAST AREA THE REMAINDER OF THE AFTERNOON AND TONIGHT. SATURDAY... THE WEAK INVERTED TROF WILL MOVE INTO NORTHERN AZ BY SATURDAY AFTERNOON. IN THE WAKE OF THIS TROF...THE THREATS OF AFTERNOON AND EVENING TSTM ACTIVITY WILL DECREASE SATURDAY. SUNDAY THROUGH TUESDAY... A DRIER...WARMER...AND MORE STABLE AIRMASS FROM THE WEST WILL SPREAD INTO THE REGION. SHOWER/TSTM THREATS WILL BE CONFINED TO THE MOUNTAINS OF SOUTHERN GILA COUNTY ZONE 24 EAST OF PHOENIX. WEDNESDAY THROUGH FRIDAY... MONSOON MOISTURE IS EXPECTED TO SPREAD BACK INTO THE REGION WITH AN INCREASING CHANCE OF AFTERNOON/EVENING SHOWER/TSTM ACTIVITY. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA... WEST WINDS HAVE CONTINUED TO PREVAIL AT KPHX AND WILL CONTINUE THROUGH THE EVENING UNTIL AT LEAST 13/1000Z BEFORE A SHIFT TO THE EAST-SOUTHEAST SETS IN. KIWA WILL LIKELY SHIFT SOUTHEAST EARLIER THAN KPHX. CANNOT RULE OUT CHANCES FOR AN ISOLATED STORM OR TWO TO DEVELOP AROUND THE METRO AREA IF OUTFLOWS MAKE THEIR WAY IN...BUT FOR NOW NO MENTION OF THUNDER OR BLOWING DUST IN THE KPHX AND KIWA TAFS. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING KIPL AND KBLH... INCREASING CLOUDS HAVE BEGAN TO MAKE THEIR WAY ACROSS THE REGION THIS AFTERNOON...WHICH WILL SUPPORT SLIGHT CHANCES FOR AT LEAST CB DEVELOPMENT OVER THE SURROUNDING HIGHER TERRAIN NEAR THE TAF SITES. WINDS WILL REMAIN MOSTLY DIURNAL WITH SOME GUSTS ALONG THE LOWER COLORADO RIVER VALLEY AROUND 20 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... CONTINUING HIGH PRESSURE COMBINING WITH DRIER WESTERLY FLOW ALOFT WILL PUSH BACK MONSOONAL MOISTURE TO OUR SOUTHEAST...SUPPORTING SOMEWHAT DRIER RELATIVE HUMIDITIES WITH NEAR NORMAL TEMPERATURES EXPECTED. WINDS WILL FOLLOW THEIR FAVORED DIURNAL PATTERNS. MOISTURE WILL BEGIN TO FLOW BACK INTO THE REGION BY WEDNESDAY...RETURNING THE REGION TO A GENERAL SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ AVIATION...DEWEY FIRE WEATHER...DEWEY/NOLTE
Hazardous weather outlook, Aug 12, 6:01 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 601 AM MST FRI AUG 12 2011 AZZ022-023-027-028-131300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 601 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAINFALL AND SOME DENSE BLOWING DUST. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY. DRIER CONDITIONS ARE EXPECTED SUNDAY INTO MONDAY...AND THUNDERSTORMS ARE NOT EXPECTED. HOWEVER MOISTURE WILL RETURN TUESDAY EVENING LEADING TO A CONTINUED SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. THE MAIN WEATHER HAZARDS WITH THE THUNDERSTORMS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST...LOCALLY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-131300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 601 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. A DRYING TREND WILL REDUCE THE THREAT FOR THUNDERSTORMS MONDAY THROUGH THE LATTER PORTION OF THE WEEK. PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-131300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 601 AM MST FRI AUG 12 2011 /601 AM PDT FRI AUG 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WEAK AREA OF LOW PRESSURE MOVING THROUGH THE AREA WILL LEAD TO A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAINFALL...SOME DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST INTO SATURDAY. A DRYING TREND FROM THE SOUTHWEST WILL ELIMINATE THE THREAT FOR THUNDERSTORMS SUNDAY INTO THE MIDDLE OF NEXT WEEK. THE MAIN WEATHER HAZARDS SATURDAY INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...BRIEF HEAVY RAIN...SOME BLOWING DUST AND SAND AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 12, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST FRI AUG 12 2011
AZZ024-122315-
GILA AZ-
321 PM MST FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 415 PM MST
AT 317 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF SAWMILL...MOVING WEST AT 5
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAWMILL AND HILLTOP...
LAT...LON 3349 11050 3380 11059 3382 11030 3370 11015
3365 11014
TIME...MOT...LOC 2222Z 076DEG 6KT 3372 11027
LEINSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:37 PM MST | Areal Flood Advisory | PSR | Gila | 113 min |
| Aug 11, 6:42 PM MST | Special Weather Statement | PSR | 48 min | |
| Aug 12, 3:49 PM MST | Areal Flood Advisory | PSR | Gila | 116 min |
| Aug 12, 4:16 PM MST | Special Weather Statement | PSR | Gila | 44 min |
| Aug 12, 4:28 PM MST | Severe Thunderstorm Warning | PSR | Gila | 62 min |
| Aug 12, 4:56 PM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.